MAUDE Adverse Event Report: ZOLL CIRCULATION INC. SUK CUSTOM LUER; THERMAL REGULATING SYSTEM

ZOLL CIRCULATION INC. SUK CUSTOM LUER; THERMAL REGULATING SYSTEM
Model Number CG-500D
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2022
Type of Reportable Event Death
Event or Problem Description
During ivtm therapy on a 59 year old male post cardiac arrest patient, the customer reported there was a leak observed from the air trap of the start-up kit (suk) (lot #unknown).The thermogard xp ivtm system displayed an air trap alarm.The suk was replaced and the alarm was cleared.The therapy was continued on the same console without issue.The dwell time was 32 hours.Per the customer, the patient died, and the outcome was not related to the ivtm console.
 
Additional Manufacturer Narrative
Zoll has received the start-up kit for investigation.A follow-up report will be submitted when the product investigation has been completed.Only limited information is available, and it seems that the patient died due to sickness, and the customer said that the patient's death was not related to the zoll catheter.Event of death was serious because it met criteria for seriousness (death).Usually critically ill patients receive ivtm therapy and mortality rate is high.Probably outcome death related to the patient's clinical condition and not to ivtm therapy.Death was not related to zoll device and procedure.
 
Additional Manufacturer Narrative
B5 (describe event or problem)and d4 (additional device information) were corrected.The customer reported a complaint of a leak at the air trap of the start-up kit (suk) (lot #173284) was confirmed during visual inspection.As received, the air trap's top cap was detached from the polycarbonate tubing.The probable root cause could be a latent defect at the bond.Visual inspection of the returned suk was performed and found the air trap's top cap was coming loose/detached from the polycarbonate tubing, thus confirming the reported complaint.No other physical damage was observed.Due to the condition in which the suk was received, the functional leak test could not be performed.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the suk with lot # 173284.
 
Event or Problem Description
During ivtm therapy on a 59 year old male post cardiac arrest patient, the customer reported there was a leak observed from the air trap of the start-up kit (suk) (lot #173284).The thermogard xp ivtm system displayed an air trap alarm.The suk was replaced and the alarm was cleared.The therapy was continued on the same console without issue.The dwell time was 32 hours.Per the customer, the patient died, and the outcome was not related to the ivtm console.
 
Additional Manufacturer Narrative
Following the medical safety assessment, zoll concluded that the death was not related to the start-up kit or ivtm therapy, but rather to the patient's clinical condition.Therefore, submitting this supplemental mdr to retract the initial and supplemental #1 mdr submission.

Brand Name
SUK CUSTOM LUER
Common Device Name
THERMAL REGULATING SYSTEM
Manufacturer (Section D)
ZOLL CIRCULATION INC.
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key14691197
Report Number3010617000-2022-00649
Device Sequence Number5176513
Product Code NCX
UDI-Device Identifier00849111075336
UDI-Public00849111075336
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCG-500D
Device Catalogue Number8700-0784-01
Device Lot Number173284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer07/01/2022
08/19/2024
Initial Report FDA Received Date06/14/2022
Supplement Report FDA Received Date07/15/2022
09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient SexMale
Patient Weight87 KG